Missouri, 2005Damaging Wind in Missouri, September 28, 2005
September 28, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 28, 3:10 PM CST, 2 hours earlier.
Area forecast discussion, Sep 28, 3:10 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT WED SEP 28 2005
.UPDATE...
CAP HAS BROKEN ALONG THE FRONT WITH ML CAPES OF 1500-3000 J/KG WITH
STRONGEST INSTABILITY IN THE SOUTHWEST CORNER OF MO NEAR CASSVILLE.
AXIS OF STRONGEST INSTABILITY EXTENDS FROM CASSVILLE TO ROLLA. BULK
SHEAR 30-40KT SUPPORTING ROTATING UPDRAFTS. LOCALIZED AREA OF WIND
DAMAGE FROM CRAWFORD COUNTY EAST TO EVERTON AREA...WITH AN
UNCONFIRMED REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR GOLDEN CITY.
STORMS HAVE DEVELOPED IN TWO BANDS: ONE ALONG THE FRONT OVER THE
WESTERN CWA...AND EAST OF SPRINGFIELD ALONG THE PREFRONTAL TROUGH.
STORMS EAST OF SPRINGFIELD DEVELOPING IN THE BEST INSTABILITY RIGHT
NOW...SO EXPECT THEM TO INTENSIFY OVER THE NEXT HOUR WITH EMBEDDED
SUPERCELLS DEVELOPMENT EXPECTED BEST CHANCES FOR SUPERCELLS/SEVERE
STORMS WILL BE ROUGHLY ALILL SUPPORT LONGER LIVED ORGANIZED STORM
UPDRAFTS. SEVERE HAIL WILL BE MAIN STORM THREAT SINCE STORMS ARE
LIKELY SOMEWHAT ELEVATED...BUT WILL HAVE TO WATCH STORM EVOLUTION
FOR A POSSIBLE WIND THREAT AS WELL. CELL IN CRAWFORD COUNTY KS
LOOKING MORE IMPRESSIVE WITH TIME.
COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION BY EARLY EVENING.
QUICK SHOT OF UNSEASONABLY COOL AIR WILL AFFECT THE REGION THROUGH
THURSDAY WITH A GRADUAL WARMING TREND INTO EARLY NEXT WEEK. WE
SHOULD RADIATE OUT NICELY WITH COOL TEMPERATURES FRIDAY MORNING WITH
SURFACE HIGH OVER THE REGION. STUCK PRETTY CLOSE TO GFS MOS FOR
TEMPERATURES...WHICH SHOULD GET WELL DOWN INTO THE 40S IN SOME AREAS
FOR THE NEXT COUPLE OF NIGHTS. USUAL COLDER LOW SPOTS MAY EVEN TOUCH
UPPER 30S UNDER CLEAR/CALM CONDITIONS.
MAINTAINED SMALL POPS AS UPPER LOW NOW OVER UT/AZ WILL APPROACH THE
REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT...BUT MOISTURE
RETURN AHEAD OF THE SYSTEM NOT ALL THAT IMPRESSIVE. ANOTHER DEEP ANCES FOR SUPERCELLS/SEVERE
STORMS WILL BE ROUGHLY AL72 61 68 S9 30.10F
ZACATECAS MOSUNNY 75 39 27 E9 30.25F
CENTRAL MEXICO
CITY SKY/WX TMP DP RH WIND PRES REMARKS
CUERNAVACA PTSUNNY 84 70 61 CALM 30.04F
MEXICO CITY MOSUNNY 75 39 27 NE5 30.24F
MORELIA PTSUNNY 79 57 47 S7 30.15F
POZA RICA MOSUNNY 88 73 62 NE7 29.87F HX 96
PUEBLA PTSUNNY 70 43 37 S16 30.24F
QUERETARO PTSUNNY 77 55 47 NE12 30.18F
S. LUIS POTOSI MOSUNNY 77 50 38 E12 30.21F
TAMPICO MOSUNNY 91 77 62 NE9 29.86F HX 105
TOLUCA PTSUNNY 72 52 49 S12 30.28F
SOUTHERN MEXICO
CITY SKY/WX TMP DP RH WIND PRES REMARKS
ACAPULCO
500MB TROUGH IS EXPECTED TO DEVELOP ALONG THE WEST COAST EARLY NEXT
WEEK WITH RIDGING OVER MUCH OF THE EASTERN CONUS. NEXT CHANCE FOR
RAIN WILL BE WITH THE APPROACH OF THAT UPPER SYSTEM BY WEDNESDAY. DSA
&&
.AVIATION...
FOR 18Z TAFS...MAIN CONCERNS IS WITH FRONT MOVING THROUGH THE AREA
THIS AFTERNOON. STRATUS HAS DEVELOPED AHEAD OF THE FRONT AND WILL
LEAD TO HIGH END MVFR/LOW END VFR CIGS THIS AFTERNOON. STILL COULD
SEE SHOWERS AND MAYBE A FEW THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING ALONG AND JUST BEHIND THE FRONT. SHOULD SEE A
PERIOD OF STRONG NORTH WINDS GUSTING 25-30KT IMMEDIATELY BEHIND THE
FRONT...BEFORE SLOWLY TAPERING OFF OVERNIGHT.
IZZI
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Sep 28, 2:23 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT WED SEP 28 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
323 PM CDT WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GOLF BALL SIZED HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
ALONG AND AHEAD OF A COLD FRONT OVER THE MISSOURI OZARKS REGION
THROUGH 9 PM.
DISCUSSION:
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EARLY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
AND AHEAD OF THE FRONT. A NARROW BAND OF MODERATE INSTABILITY AND
ADEQUATE WIND SHEAR ALOFT WILL SUPPORT SUPERCELLS WITH LARGE HAIL
AND DAMAGING WINDS. A SEVERE THUNDERSTORMS WATCH IS ALSO IN EFFECT
FOR MUCH OF THE REGION THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE FRIDAY NIGHT
AND SATURDAY...RESULTING IN WIDELY SCATTERED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MID EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Sep 28, 2:39 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG LOCKWOOD 37.39N 93.95W
09/28/2005 DADE MO EMERGENCY MNGR
SEVERAL TREES DOWN ON POWERLINES.
&&
HATCHLocal storm report, Sep 28, 2:47 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST EVERTON 37.34N 93.70W
09/28/2005 65 MPH DADE MO POST OFFICE
5-6 INCH THICK BRANCHES BLOWN OUT OF SEVERAL TREES.
&&
HATCHLocal storm report, Sep 28, 3:24 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST EVERTON 37.35N 93.72W
9/28/2005 65 MPH DADE MO POST OFFICE
5-6 INCH LIMBS BLOWN OUT OF TREES.
FEHLocal storm report, Sep 28, 3:31 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST GOODHOPE 36.92N 92.80W
9/28/2005 64 MPH DOUGLAS MO AMATEUR RADIO
NUMEROUS TREE LIMBS DOWN.
FEHLocal storm report, Sep 28, 3:36 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 W BOIS D ARC 37.25N 93.57W
9/28/2005 GREENE MO FIRE DEPT/RESCUE
TREES DOWN WEST OF BOIS DARC.
RUNNELSSpecial weather statement, Sep 28, 4:30 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT WED SEP 28 2005
MOZ070>071-077>081-088>095-101>103-282330-
BARRY-BARTON-CEDAR-CHRISTIAN-DADE-DALLAS-GREENE-JASPER-LACLEDE-
LAWRENCE-MCDONALD-NEWTON-PHELPS-POLK-PULASKI-STONE-WEBSTER-
WRIGHT-
530 PM CDT WED SEP 28 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM
WATCH 822 FOR THE FOLLOWING AREA...
IN MISSOURI THIS CANCELS 18 COUNTIES
IN CENTRAL MISSOURI
PHELPS... PULASKI...
IN SOUTHWEST MISSOURI
BARRY... BARTON... CEDAR...
CHRISTIAN... DADE... DALLAS...
GREENE... JASPER... LACLEDE...
LAWRENCE... MCDONALD... NEWTON...
POLK... STONE... WEBSTER...
WRIGHT...
THIS INCLUDES THE CITIES OF...ANDERSON...AURORA...BOLIVAR...
BUFFALO...CARTHAGE...CASSVILLE...EL DORADO SPRINGS...
FORT LEONARD WOOD...GALENA...GREENFIELD...JOPLIN...
KIMBERLING CITY...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...
MONETT...MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OZARK...
PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SPRINGFIELD...
STOCKTON AND WAYNESVILLE.
MOZ082>083-096>098-104>106-290400-
DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TANEY-TEXAS-
530 PM CDT WED SEP 28 2005
...SEVERE THUNDERSTORM WATCH 822 REMAINS VALID UNTIL 11 PM CDT THIS
EVENING FOR THE FOLLOWING AREA...
IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES
IN SOUTH CENTRAL MISSOURI
DENT... HOWELL... OREGON...
SHANNON... TEXAS...
IN SOUTHWEST MISSOURI
DOUGLAS... OZARK... TANEY...
THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...CABOOL...
EMINENCE...FORSYTH...GAINESVILLE...HOUSTON...SALEM...THAYER...
THEODOSIA...WEST PLAINS...WILLOW SPRINGS AND WINONA.
Thunderstorm Wind, Howell
- When
- September 28, 5:10 PM CST
- Where
- Howell County, Mountain View
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.000, -91.717
A few trees were blown down on power lines from severe thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 28 to 29, 2005$869,000 · 1 event
- Hail and Damaging Winds in Texas, September 28, 2005$123,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, September 28, 2005$75,000 · 61 kt wind · 7 events
- Strong Wind in Oklahoma, September 28, 2005$60,000 · 2 events
- Damaging Wind in Illinois, September 28, 2005$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, September 28, 2005$12,000 · 70 kt wind · 10 events
- Damaging Wind in Missouri, September 28, 2005$15,000 · 60 kt wind · 1 event
- Lightning Strike in Oklahoma, September 28, 20051 injured · 1 event
- Flash Flooding and Debris Flow in Puerto Rico, September 28, 20055 events
- Flash Flooding in Puerto Rico, September 28, 20054 events
- Flash Flooding in Puerto Rico, September 28, 20053 events
- Damaging Winds in Missouri, September 28, 200555 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474001.